I'm at week 10/48 of my tx. The worst sx for me has been the extreme fatigue and body aches. Lately I seem to get of breath so easy. Just going up the basement steps makes me have to stop and get my breath back! Has anyone experienced this? I don't know if its a sx or because I'm not as active. It's hard to even get up the strength to go to the grocery store or do a load of wash! I ijust found this site a few days ago. Reading the questions and comments has been so helpful! Thanks!
Fatigue is very common, especially that far into treatment. It's usually attributable to anemia, red blood cells are killed off by the riba. You should look at your HGB levels and make sure they're not going much below 10 (maybe a little higher for men). If they are, most doctors will either order a dose reduction, or a blood booster like procrit. But remember that a significant amount of fatigue is normal for most people, even if you don't technically drop into the HGB danger zone. Rolling back the activity level during treatment is usually a normal part of the process. Hang in there.
Hi Kat, that's a very common complaint during treatment because at some point treatment is going to cause a drop in red blood cells, and a classic sign of this drop is shortness of breath -- even on the slightest exertion for some. The reason for the shortness of breath is because RBCs are what carries the oxygen to body parts, and when they drop, the brain says "breathe faster" ! :) Some docs will prescribe a drug called Procrit if they get too low. Ask your doc is he uses Procrit, and if so at what point. Best of luck. Take it easy.
I wouldn't wait until Friday to hear from your DR. Sometimes they don't get the labs until they see you. You may want to call the dr. or the lab and have them fax it to you, so you can check out your own blood work. I wouldn't count on the dr. to always do this. My hemotologist and GI have both missed an extremely low WBC and HGB. It is good to get copies of all of your labs.
SFBaygirl is exactly right. You need to be proactive with this. The doctor is sometimes the last to get this info. This seems to be the case with my husband. Get your labs and find out the numbers before Friday. If your hgb is dropping and you need Procrit the sooner you find this out the better.
My wbc has been low (2.5) but so far the rbc have been ok - although I know that can change (and probably will) any time. I'll call them Monday. Good luck to all of you with tx. It's worth it to know it works! At 4 weeks my PCR went from 195000 to 6000. Theyll check again at 12 wks..Come on undetectable!!! I think of the sides as the virus trying to fight to stay in me and as long as we can fight the sides and stay on the meds, we'll wipe out and win! Being able to talk about stuff not many people NOT on tx would undestand and get support is a big help.
I just called my lab, because they hadn't sent my bloodwork from Friday yet. My Hgb (hemoglobin) is down to 11, which isn't awful, but does cause me to be more tired. The hemoglobin is the count you want to check for anemia. Your WBC is low, but not bad. When your ANC abs. neutifil count gets below 1000 or 1.0 you want to check it out with the dr. I don't feel much when my WBC goes down, so you won't know it until you get the test. With Hgb, you can feel it much more. Maui is correct about getting procrit sooner rather than later. It takes a few weeks to take effect, therefore you want to take it now and not feel bad longer.
Hi Kat,,,The fatigue and not wanting to exert any energy is very common! I remember some days while being on tx,,I could have been happy senting on the couch looking out the window all day! lol Of course,,,when I pushed myself,,,I always felt better but did tend to tire very easily and some days,,,felt faint! Monitoring your blood work will show you if you have any real alarms or if its just another day in TXville! ha Hope you feel better soon!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.